Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pregnant having hypothyroidism. Taking Utrogestan, increased in thyroid results. Side effects of Utrogestan?

Hi, I m from Vietnam. My wife has been pregnant of 10 weeks. She has been taking medications for hypothyroidism and her thyroid is stable before getting pregnant and until several weeks after pregnant. From last 2 week, her doctor asked her to take Utrogestan 200 mg then 300mg as she has 10% risks of miscarriage . Yesterday when we visited a endocrinologist - the doctor taking care of her thyroid for almost 3 years, blood test show that she was hypothyroidism again and he was very surprise but could not answer us why. Please could you advice if there is any side effect of Utrogestan to thyroidism. In addition, my wife is also taking Obimin which the doctor said it would supply iron. Thanks, Dung
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Dear sir, regards!, the story is quite usual. Any hypothyroid women, stable on a certain dose, once she becomes pregnant, her thyroxine requirement increases to meet the increased demands of pregnancy. few things to clarify -
1. initial weeks of pregnancy , hyperemesis phase might mimic hyperthyroid status. So in hypothyroid women the dose remains stable.
2. Once hyperemesis phase is settled, thyroxine requirement increases, so the dose has to be escalated.
3. Any progesterone preparation will alter hormonal milieu so T4 will change, so please check FT4 for thyroxine dose titration.
Answered: Sat, 5 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor